Alert archive / Washington / Wind Advisories in 2012

Wind Advisory 20, NWS Pendleton, OR

April 1, 20127 counties in Washington; 4 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Apr 1, 2012, 3:44 AM PDT for 7 counties in Washington; 4 counties in Oregon. It took effect at Apr 1, 2012, 5:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2012, 3:44 AM PDT (10:44 UTC)
In effect from
Apr 1, 2012, 5:00 AM PDT
Expired
Apr 1, 2012, 2:46 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 66 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWUS76 KPDT 011044
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
344 AM PDT SUN APR 1 2012

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE AREA TODAY...

.A STORM SYSTEM MOVING ACROSS THE AREA TODAY WILL TIGHTEN
PRESSURE GRADIENTS CREATING WINDY CONDITIONS ACROSS SOUTH CENTRAL
WASHINGTON AND NORTH CENTRAL OREGON. WEST TO SOUTHWEST WINDS
BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH ARE EXPECTED OVER
THE COLUMBIA BASIN AND FOOTHILLS OF THE BLUE MOUNTAINS IN OREGON
AND WASHINGTON.

ORZ044-507-508-WAZ026-028-029-012230-
/O.NEW.KPDT.WI.Y.0020.120401T1200Z-120402T0300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG...
THORP...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA
344 AM PDT SUN APR 1 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDY CONDITIONS ARE EXPECTED TODAY.

* WINDS: WEST TO SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS
  NEARING 50 MPH.

* IMPACTS: TRAVELERS SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND
  GUSTS. THIS INCLUDES INTERSTATE 84 IN OREGON AND INTERSTATE 90
  AROUND ELLENSBURG WASHINGTON. WATCH FOR FLYING DEBRIS AND OBJECTS
  THAT MAY SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
1 follow-up statement
576 
WWUS76 KPDT 012146
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
246 PM PDT SUN APR 1 2012


ORZ044-507-508-WAZ026-028-029-012300-
/O.CAN.KPDT.WI.Y.0020.000000T0000Z-120402T0300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG...
THORP...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA
246 PM PDT SUN APR 1 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:00 AM PDT, 44 minutes earlier.

Area forecast discussion, Apr 1, 3:00 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT SUN APR 1 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT. AN ACTIVE WEATHER PATTERN
IS LIKELY FOR THE NEXT 24 HOURS AS A DISTURBANCE TRACKS ACROSS THE
REGION TODAY. THIS SHOULD BRING SHOWERS TO THE AREA. PRESSURE
GRADIENTS WILL TIGHTEN TO PRODUCE BREEZY TO WINDY CONDITIONS
ESPECIALLY ACROSS THE COLUMBIA BASIN AND A WIND ADVISORY IS IN
EFFECT INTO THIS EVENING. ANOTHER STRONGER STORM SYSTEM STRIKES THE
OR/WA CASCADES THIS EVENING AND MOVES EAST INTO THE REMAINDER OF THE
REGION OVERNIGHT. RAIN IS EXPECTED HOWEVER SOME HIGHER ELEVATION
SNOW IS POSSIBLE EVEN MORE SO ALONG THE EAST SLOPES OF THE WA
CASCADES. THE SYSTEM DRIFTS AWAY FROM THE TWO STATE AREA MONDAY WITH
DRIER AIR EXPECTED EXCEPT FOR SOME LINGERING SHOWERS OVER THE FAR
EASTERN PORTIONS OF THE AREA. WITH DRY CONDITIONS EXPECTED MONDAY
NIGHT ANOTHER DISTURBANCE MY BRUSH THE FAR NW PORTIONS OF THE REGION
AND BRING SOME SHOWERS TO THE EAST SLOPES OF THE WA CASCADES.
TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD.

.LONG TERM...TUESDAY THROUGH SATURDAY...ON TUESDAY A COLD FRONT
REACHES THE CRESTS OF THE CASCADES WITH RAIN AHEAD OF THE FRONT
EASING EASTWARD TO THE EAST SLOPES OF THE CASCADES AS WELL AS THE
KITTITAS AND YAKIMA VALLEYS. OTHERWISE, TUESDAY LOOKS TO BE DRY FOR
MOST OF THE FORECAST AREA. THEN TUESDAY NIGHT THE COLD FRONT MOVES
INTO THE FORECAST AREA FOR VALLEY RAIN AND MOUNTAIN SNOW LIKELY.
SNOW LEVELS LOWER SHARPLY TUESDAY NIGHT DESCENDING TO 2000 FEET
ALONG THE EAST SLOPES OF THE CASCADES AND DOWN TO AROUND 3500-4500
FEET IN THE FAR EASTERN MOUNTAINS. ON WEDNESDAY THE TROUGH MOVES
OVER THE INTERIOR PACIFIC NORTHWEST WITH DISTURBANCES RIPPLING
AROUND THE BASE OF THE TROUGH AND ACROSS THE REGION FOR UNSETTLED
CONDITIONS AND SNOW LIKELY IN THE BLUE MOUNTAINS ABOVE 3000 FEET.
THE LONG WAVE TROUGH REMAINS OVER THE REGION WEDNESDAY NIGHT THROUGH
FRIDAY FOR A CHANCE OF VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS
EACH DAY. FRIDAY NIGHT AND SATURDAY THE TROUGH FINALLY LEAVES THE
REGION AS A FLAT UPPER LEVEL RIDGE BUILDS EASTWARD.  POLAN

&&

.PREVIOUS AVIATION DISCUSSION...06Z TAFS...CONDITIONS WILL IMPROVE
OVERNIGHT AS THE COLD FRONT CONTINUES TO ADVANCE EASTWARD AND OUT OF
THE AREA. THERE MAY BE A FEW SHOWERS STILL...ESPECIALLY AT
KRDM...KBDN AND KDLS AS SHOWERS SPILL OVER THE CREST OF THE
CASCADES. VFR CONDITIONS ARE EXPECTED TO PREVAIL...BUT THERE COULD
BE BRIEF PERIODS OF MVFR WITH ANY SHOWERS THAT MAY OCCUR OVERNIGHT
AND ON SUNDAY. WINDS WILL GENERALLY RANGE FROM 10 TO 20 KTS AT
KRDM...KBDN AND 5 TO 10 KTS ELSEWHERE TONIGHT. AS AN UPPER TROUGH
MOVES ACROSS THE REGION ON SUNDAY THE ATMOSPHERE WILL BECOME LESS
STABLE AND WINDS WILL INCREASE TO GENERALLY 15 TO 25 KTS FROM THE
WEST TO SOUTHWEST BY LATE SUNDAY MORNING AS A RESULT. THEY WILL
CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING SUNDAY EVENING. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  36  61  42 /  20  20   0  10
ALW  50  38  61  42 /  30  20   0  10
PSC  55  39  60  43 /  20  10   0  10
YKM  49  32  54  37 /  20  20   0  10
HRI  54  37  61  43 /  20  10   0  10
ELN  46  32  53  35 /  20  30  10  10
RDM  45  27  58  34 /  20  30   0   0
LGD  41  29  54  35 /  40  30  10  10
GCD  41  29  56  34 /  20  20  10   0
DLS  51  35  61  40 /  30  40   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING ORZ044-507-508.

WA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING WAZ026-028-029.

&&

THREAT INDEX
TODAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/99/99
Hazardous weather outlook, Mar 31, 12:04 PM PDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1204 PM PDT SAT MAR 31 2012

UPDATED TO REMOVE CANCELLED HEADLINES

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1204 PM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING
     SIMCOE HIGHLANDS

SHOWERS AND WARM TEMPERATURES WILL CONTINUE TODAY PRODUCING
CONTINUED SNOW SNOW MELT AND RUNOFF INTO THE KLICKITAT RIVER.
COOLER AIR ARRIVES OVERNIGHT WHICH WILL AID IN SLOWING THE SNOW
MELT. ADDITIONAL INFORMATION CAN BE FOUND UNDER THE HEADER PDXFLSPDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE WILL BE BREAK IN THE WET WEATHER FIRST OF THE WEEK BUT THEN
ANOTHER WEATHER SYSTEM MOVES INTO THE REGION LATE TUESDAY AND
REMAINS OVER THE AREA THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.